# SDR AALA991408

- Difficulty date: September 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N480AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49655
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Part number: 5940405503
- Condition: Leaking
- Location: Tail
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 0453 - AFTER TAKEOFF ORD, SMOKE WAS DETECTED IN THE CABIN.  FLIGHT ATTENDANTS NOTED SMOKE IN THE CABIN AND COCKPIT CREW EXPERIENCED SMOKE IN THE COCKPIT WITH THE SMELL OF BURNING OIL OR RUBBER.  AIR CONDITIONING PACKS WERE TURNED OFF IMMEIDATELY; AFTER PACKS WERE TURNED OFF, IT APPEARED THAT NO FURTHER SMOKE WAS PRODUCED, BUT SMOKE REMAINED IN THE AIRCRAFT.  AIR INTERRUPTED AND LANDED ORD WITHOUT INCIDENT.  APU IS LEAKING OIL.  REPLACED APU.  ACCOMPLISHED LEFT AND RIGHT PACK BURN IAW MM.  REPLACED COALESCER BAGS IAW MM.  OPERATION AND LEAK CHECKS NORMAL.  SYSTEM GROUND CHECKED, NORMAL OPERATION.  (X)
